Hail, Buena Vista
- When
- May 8, 7:10 PM CST
- Where
- Buena Vista County, Truesdale
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.733, -95.183
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 8, 2:20 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT MON MAY 8 2006 .DISCUSSION... CDFNT FAR ERN SD TO SCNTRL NE ATTM WITH MAIN INSTABILITY AND CONVERGENCE APPEARING TO BE N AND JUST S OF CWA. BAND OF SHWRS/ A FEW TSTMS ASSCD WITH SHORT WAVE AND FNTL BOUNDARY WILL MOVE EAST OVER MOST OF CWA THIS EVE...BUT ISOLD SVR TSTMS STILL PSBL MAINLY FAR NRN AND FAR SRN CWA EARLY TNGT. FNT FLWD BY INCRG NWLY FLW OF GRADUALLY COOLER BUT MIXED OUT AIR TUE THRU THU. MAIN INSTABILITY AND SATURATION WITH CHC SHWRS APPEARS TO BE WED AFTN AND EVE... WITH LINGERING SLGT CHC NERN CWA THRU THU ASSCD WITH RETREATING UPR LOW. COMPOSITE OF LONG RANGE MODELS AND SOME PATTERN RECOGNITION WOULD GIVE A CHC SHWRS/TSTMS WITH POTENTIAL RIDGE RIDING SHORT WAVE SAT NGT INTO SUN. NEW ECMWF AND OLD DGEX ESP STG WITH THIS WAVE... BUT CERTAIN MODELS MAY CONTINUE TO HAVE CONTINUITY PROBLEMS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RYRHOLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1132 AM CDT MON MAY 08 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1132 AM CDT MON MAY 08 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO AREAS WEST OF THE JAMES RIVER BY EARLY THIS AFTERNOON...THEN CONTINUE TO SLIDE EAST ACROSS THE REMAINDER OF SOUTHEAST SOUTH DAKOTA...INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY THIS EVENING. INSTABILITY WILL BE MARGINAL...AND WILL BE DEPENDENT ON WHETHER THE LOW CLOUD COVER OVER PARTS OF THE AREA CAN BREAK UP...AND ALLOW SUFFICIENT HEATING THIS AFTERNOON. IF THAT DOES OCCUR...SOME STORMS COULD BECOME SEVERE DURING THE LATE AFTERNOON AND EVENING...MAINLY SOUTHEAST OF A LINE FROM YANKTON TO SIOUX FALLS...TO MARSHALL MINNESOTA. THE MAIN THREAT WILL BE HAIL TO THE SIZE OF QUARTERS. FLOODING... MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE DES MOINES RIVER IN SOUTHWEST MINNESOTA...AND THE LITTLE SIOUX RIVER IN NORTHWEST IOWA...THROUGH EARLY THIS WEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM...MAINLY EAST OF A LINE FROM YANKTON TO SIOUX FALLS...TO MARSHALL MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 157 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512849, 5512850, 5512851.